Selecta Mathematica

, Volume 19, Issue 4, pp 949–986 | Cite as

Geometric Satake, Springer correspondence and small representations

Article

Abstract

For a simply-connected simple algebraic group \(G\) over \(\mathbb C \), we exhibit a subvariety of its affine Grassmannian that is closely related to the nilpotent cone of \(G\), generalizing a well-known fact about \(GL_n\). Using this variety, we construct a sheaf-theoretic functor that, when combined with the geometric Satake equivalence and the Springer correspondence, leads to a geometric explanation for a number of known facts (mostly due to Broer and Reeder) about small representations of the dual group.

Keywords

Affine Grassmannian Nilpotent orbits Springer correspondence 

Mathematics Subject Classification (2010)

Primary 17B08 20G05 Secondary 14M15 

References

  1. 1.
    Achar, P.: An order-reversing duality map for conjugacy classes in Lusztig’s canonical quotient. Transform. Groups 8, 107–145 (2003)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Achar, P.: An implementation of the generalized Lusztig-Shoji algorithm. Software available for download from http://www.math.lsu.edu/~pramod/ (2008)
  3. 3.
    Achar, P.: Green functions via hyperbolic localization. Documenta Math. 16, 869–884 (2011)MathSciNetMATHGoogle Scholar
  4. 4.
    Achar, P., Henderson, A., Riche, S.: Geometric Satake, Springer correspondence, and small representations II. arXiv:1205.5089Google Scholar
  5. 5.
    Achar, P., Sage, D.: Perverse coherent sheaves and the geometry of special pieces in the unipotent variety. Adv. Math. 220, 1265–1296 (2009)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Bala, P., Carter, R.W.: Classes of unipotent elements in simple algebraic groups. II. Math. Proc. Camb. Philos. Soc. 80, 1–17 (1976)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Beĭlinson, A., Drinfeld, V.: Quantization of Hitchin’s integrable system and Hecke eigensheaves. Preprint available at http://www.math.uchicago.edu/mitya/langlands.html
  8. 8.
    Bezrukavnikov, R., Finkelberg, M.: Equivariant Satake category and Kostant–Whittaker reduction. Mosc. Math. J. 8, 39–72 (2008)MathSciNetMATHGoogle Scholar
  9. 9.
    Bourbaki, N.: Lie Groups and Lie Algebras, Chapters 4–6, translated by A. Pressley, Elements of Mathematics (Berlin). Springer, Berlin (2002)Google Scholar
  10. 10.
    Broer, A.: The sum of generalized exponents and Chevalley’s restriction theorem for modules of covariants. Indag. Math. (N.S.) 6(4), 385–396 (1995)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Broer, A.: Normal nilpotent varieties in \(F_4\). J. Algebra 207, 427–448 (1998)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Broer, A.: Decomposition varieties in semisimple Lie algebras. Can. J. Math. 50, 929–971 (1998)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Braverman, A., Finkelberg, M.: Pursuing the double affine Grassmannian, I: transversal slices via instantons on \(A_k\)-singularities. Duke Math. J. 152(2), 175–206 (2010)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Beynon, W.M., Spaltenstein, N.: Green functions of finite Chevalley groups of type \(E_n\) (\(n=6,7,8\)). J. Algebra 88, 584–614 (1984)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Carter, R.W.: Finite Groups of Lie type: Conjugacy Classes and Complex Characters. Wiley, New York (1985)MATHGoogle Scholar
  16. 16.
    Ginzburg, V.: Perverse sheaves on a loop group and Langlands’ duality. arXiv:alg-geom/9511007Google Scholar
  17. 17.
    Grothendieck, A.: Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux (SGA 2), Séminaire de Géometrie Algébrique du Bois-Marie, 1962. Advanced Studies in Pure Mathematics, vol. 2, North-Holland Publishing Co., Amsterdam (1968)Google Scholar
  18. 18.
    Kostant, B.: Lie group representations on polynomial rings. Am. J. Math. 85, 327–404 (1963)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Kraft, H., Procesi, C.: On the geometry of conjugacy classes in classical groups. Comment. Math. Helv. 57, 539–602 (1982)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Kraft, H., Procesi, C.: A special decomposition of the nilpotent cone of a classical Lie algebra, Astérisque, 173–174(10), 271–279, Orbites unipotentes et représentations, III (1989)Google Scholar
  21. 21.
    Kraft, H.: Closures of conjugacy classes in \(G_2\). J. Algebra 126, 454–465 (1989)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Lusztig, G.: Green polynomials and singularities of unipotent classes. Adv. Math. 42(2), 169–178 (1981)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Lusztig, G.: Singularities, character formulas, and a \(q\)-analogue of weight multiplicities. Analysis and topology on singular spaces, II, III (Luminy, 1981). Astérisque 101–102, 208–229 (1983)Google Scholar
  24. 24.
    Lusztig, G.: Character sheaves. V. Adv. Math. 61, 103–155 (1986)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Lusztig, G.: Notes on unipotent classes. Asian J. Math. 1(1), 194–207 (1997)MathSciNetMATHGoogle Scholar
  26. 26.
    Mirković, I., Vilonen, K.: Geometric Langlands duality and representations of algebraic groups over commutative rings. Ann. Math. (2) 166(1), 95–143 (2007)CrossRefMATHGoogle Scholar
  27. 27.
    Reeder, M.: Zero weight spaces and the Springer correspondence. Indag. Math. (N.S) 9(3), 431–441 (1998)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Reeder, M.: Small modules, nilpotent orbits, and motives of reductive groups. Int. Math. Res. Notices 20, 1079–1101 (1998)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Reeder, M.: Small representations and minuscule Richardson orbits. Int. Math. Res. Not. 5, 257–275 (2002)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Shoji, T.: On the Green polynomials of classical groups. Invent. Math. 74, 239–267 (1983)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Sommers, E.: Lusztig’s canonical quotient and generalized duality. J. Algebra 243, 790–812 (2001)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Sommers, E.: Normality of nilpotent varieties in \(E_6\). J. Algebra 270, 288–306 (2003)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    van Leeuwen, M.A.A.: LiE, a software package for Lie group computations. Euromath. Bull. 1, 83–94 (1994)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Department of MathematicsLouisiana State UniversityBaton RougeUSA
  2. 2.School of Mathematics and StatisticsUniversity of SydneySydneyAustralia

Personalised recommendations